Kentucky, 2006Flash Flooding in Kentucky, May 10, 2006
May 10, 2006 · NWS PAH · 3 events in 3 counties and zones
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $130,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 10, 1:30 AM CST, 1 hour 45 minutes earlier.
Area forecast discussion, May 10, 1:30 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
230 AM CDT WED MAY 10 2006
.DISCUSSION...
MDT RISK EXCESSIVE RAINFALL AND COLLAB ON INCOMING SHRA/TSRA YIELDS
AGREEMENT ON FFA FOR SEMO INTO SWIL TODAY. MDT RISK SVR PER LATEST
SWODY1 PRIMARILY A LATER IN DAY RISK GIVEN EVOLUTION OF LINE TO
SOUTH AND AMOUNT OF DESTAB IN TN VALLEY AHEAD OF DEVELOPING SURFACE
LOW/COLD FRONT THAT WL SWEEP THRU LOWER OH/MID MS VALLEY. ALL MOS
AND COLLAB SUPPORTS CAT POPS FA-WIDE TODAY.
GFS/NAM SHOW SIGNIFICANT DIFFERENCES AFT 12 HOURS IN HOW THEY
TRANSLATE SURFACE WAVE AND FROPA. NAM IS MUCH MORE REGRESSIVE IN
LINGERING QUADS 1 AND 2 PCPN INTO TONIGHT...WHICH IS A FLIP-FLOP
FROM YDAY SAME TIME RUN. GFS A TAD MORE CONSISTENT IN A MORE
RESOLUTE TRANSLATION AND A TAPERING W-E POP BEHIND FRONT
TONIGHT...HAVE SPLIT THE DIFF W/ A BIAS TOWARD THE MORE CONSISTENT
GFS SIGNAL.
AFTER THAT WE ARE UNDER THE DOMINANT INFLUENCE OF THE LARGE SCALE
CUT OFF LOW THRU THE WEEKEND INTO EARLY NEXT WEEK. WE ACCOUNTED FOR
00Z MOS AND COLLAB AND GIVEN ALL MODEL DIAGNOSES OF TROF HAVE
EXTENDED POPS NOW INTO MON...TAKING SLOW APPROACH TO EXTENSION. ALSO
SHAVED TEMPS A STEP TOWARD MEX MOS GIVEN ANTICIPATION OF CUT OFF LOW
CLOUDS/MORE COOLISH TEMPS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...FFA SEMO THRU 23Z.
IL...FFA SWIL THRU 23Z.
IN...NONE.
&&
Hazardous weather outlook, May 10, 2:16 AM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
316 AM CDT WED MAY 10 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
316 AM CDT WED MAY 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER WESTERN
KENTUCKY TODAY AND EARLY TONIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER THE REMAINDER OF THE QUAD STATE TODAY AND
EARLY TONIGHT.
A SURFACE LOW WILL STRENGTHEN AND RIDE ALONG A SURFACE BOUNDARY
LATER TODAY. INCOMING STORMS ALONG AND AHEAD OF THIS BOUNDARY WILL
HAVE AS THEIR PRIMARY SEVERE WEATHER THREAT DAMAGING WINDS AND
LARGE HAIL. THE BEST CHANCE FOR SEVERE WEATHER WILL DURING PEAK
HEATING IN THE AFTERNOON AND INTO THE EVENING.
LOCALLY HEAVY RAIN AND REPEAT HEAVY RAINS WILL ALSO BE A HAZARDOUS
WEATHER THREAT TODAY. A FLASH FLOOD WATCH IS IN EFFECT FOR
SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS AN ISOLATED CHANCE FOR A THUNDERSTORM SO LONG AS THE
UPPER LOW LINGERS OVER THE AREA...BUT MAINLY ON SATURDAY NIGHT.
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TODAY.
In the hours before
Special weather statement, May 10, 12:36 AM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
136 AM CDT WED MAY 10 2006
MOZ100-109-110-100700-
BUTLER MO-STODDARD MO-WAYNE MO-
136 AM CDT WED MAY 10 2006
...STRONG THUNDERSTORM CONTAINING HAIL IN SOUTHERN WAYNE COUNTY...
A CLUSTER OF THUNDERSTORMS WILL MOVE EAST ACROSS SOUTHERN WAYNE
COUNTY AND NORTHERN BUTLER AND STODDARD COUNTIES IN MISSOURI. THE
STRONGEST STORM WILL MOVE ALONG THE BORDER OF BUTLER AND WAYNE
COUNTIES THROUGH 200 AM. THIS STORM MAY CONTAIN HALF INCH HAIL AND
GUSTY WINDS...IN ADDITION TO DANGEROUS LIGHTNING.
DB
Flash Flood, Carlisle
- When
- May 10, 3:15 AM CST to 10:00 AM CST
- Where
- Carlisle County, Countywide
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.853, -88.971 (the zone’s center; the record gives no point)
An estimated 3 to 5 inches of rain in about two hours caused major flash flooding. On the west side of Arlington, flash flooding of Caney Creek forced the evacuation of three families. High water threatened several residences in and near Arlington. In nearby Berkley, a spotter measured 3.3 inches of rain during the early morning. Due to widespread road flooding countywide, schools were closed, and a state of emergency was declared. About a dozen motorists were rescued from vehicles stranded on flooded roadways. Most of them were on Kentucky 80 near Arlington. Kentucky 80 was closed, but residents along the closed section attempted to drive through the flooding. Other water rescues were on Kentucky 307. The west fork of Mayfield Creek overflowed across U.S. Highway 62 north of Bardwell, making travel hazardous. Kentucky 1031, off Kentucky 121, was impassible due to fast-moving floodwaters. Culverts were washed out on a road near the high school and on a county road just off Kentucky 123.
Flash Flood, Graves
- When
- May 10, 3:30 AM CST to 8:30 AM CST
- Where
- Graves County, North Portion
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.723, -88.651 (the zone’s center; the record gives no point)
Flash flooding of several roads, bridges, and a railroad track occurred as a result of torrential rain in thunderstorms. In West Viola, a church was flooded with over 6 inches of water. A boat was used to evacuate residents of two nearby mobile homes surrounded by water. At least two vacant houses also had water damage. A resident of West Viola unofficially measured 5 inches of rain during the overnight storms.
Flash Flood, Marshall
- When
- May 10, 3:45 AM CST to 8:00 AM CST
- Where
- Marshall County, Central Portion
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.884, -88.329 (the zone’s center; the record gives no point)
Flash flooding of several roads was reported, including sections of Kentucky Highway 408. Some of the flooded roads were blocked. Flash flooding of small streams forced the evacuation of three families from homes that were threatened by floodwaters. One of the homes was in Benton, another was in Tatumsville, and a third was on U.S. Highway 641 near Memorial Gardens. The water got up to the front door of a mobile home, but no residences were reported to be flooded. High water plagued areas along and close to the Clarks River.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, May 10, 2006$1.4 million · F2 · 2 events
- Tornado in Mississippi, May 10, 2006$620,000 · F2 · 1 event
- Hail and Damaging Winds in Louisiana, May 10, 2006$2.8 million · 2.75 in hail · 5 events
- Damaging Winds in Georgia, May 10, 2006$497,000 · 65 kt wind · 19 events
- Damaging Winds in Mississippi, May 10, 2006$700,000 · 70 kt wind · 2 events
- Tornado and Hail in Louisiana, May 10, 2006$540,000 · F0 · 3 events
- Tornado in Indiana, May 10, 2006$150,000 · F1 · 1 event
- Hail and Damaging Wind in Mississippi, May 10, 2006$400,000 · 1 in hail · 2 events
- Hail in Louisiana, May 10, 2006$350,000 · 2.5 in hail · 3 events
- Damaging Wind in Mississippi, May 10, 2006$300,000 · 58 kt wind · 1 event
- Hail and Damaging Wind in Louisiana, May 10, 2006$270,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Georgia, May 10, 2006$104,000 · 1 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507995, 5507996, 5507997.